Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 22, 2013, 3:08 PM EDT for Tazewell County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 3:08 PM EDT (19:08 UTC)
- Expired
- May 22, 2013, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WWUS81 KRNK 221908
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT WED MAY 22 2013
VAZ007-221945-
TAZEWELL VA-
308 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF TIPTOP TO CLIFFIELD...OR ALONG A LINE EXTENDING FROM
12 MILES SOUTH OF WELCH TO 8 MILES EAST OF RICHLANDS...AND MOVING
NORTHEAST AT 10 MPH.
* DIME SIZE HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LAT...LON 3721 8156 3722 8154 3723 8152 3726 8150
3725 8148 3712 8156 3696 8170 3697 8171
TIME...MOT...LOC 1904Z 213DEG 7KT 3726 8152 3705 8166
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 22, 1:48 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 22, 1:48 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 148 PM EDT WED MAY 22 2013 .SYNOPSIS... A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH THE AREA THURSDAY INTO THURSDAY EVENING... FOLLOWED BY HIGH PRESSURE ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 135 PM EDT WEDNESDAY... ADJUSTED POPS ACROSS TO LATEST RADAR TRENDS WITH CONVECTION DEVELOPING OVER THE MOUNTAINS. AS OF 925 AM EDT WEDNESDAY... ADJUSTED POPS FOR LATEST RADAR TREND...SHAPING POPS THIS MORNING INTO TOWARDS LATEST RNK WRFARW. KEPT THE BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE WEST. SWODY1 HAS PLACED A SLIGHT RISK JUST TO OUR WEST. MORNING RUN SHOWED THE POTENTIAL FOR LINE OF CONVECTION REACHING THE WEST BETWEEN 00Z AND 06Z TONIGHT. WILL REVIEW 12Z RUN BEFORE MAKING ANY MAJOR ADJUSTMENTS FOR TONIGHT. MODIFIED TEMPERATURES AND DEW POINTS THIS MORNING INTO THIS AFTERNOON. RAISED HIGH TEMPERATURES UP A FEW DEGREES IN SOUTHEAST. UPDATED FIRE WEATHER GRIDS...FWFRNK OUT. ADDITIONAL CHANGES LATER TODAY. AS OF 340 AM EDT WEDNESDAY... A COUPLE OF CONCERNS TODAY. THE MAIN CONCERN IS WITH THE POTENTIAL FOR ISOLATED HEAVY RAIN IN THUNDERSTORMS THIS AFTERNOON. THE LOWEST FLASH FLOOD GUIDANCE IS CURRENTLY OBSERVED IN AREAS THAT HAVE RECEIVED HEAVY RAIN RECENTLY AND MOSTLY IN THE MOUNTAINS INCLUDING WATAUGA... ASHE... GRAYSON... INTO SMYTH AND TAZEWELL OF VA. HOWEVER... GIVEN THE EXPECTED SCATTERED NATURE OF THE CONVECTION THIS AFTERNOON... IT APPEARS THAT THE FLOODING THREAT WILL BE ISOLATED. THEREFORE... OPTED OUT OF A FLASH FLOOD WATCH AT THE CURRENT TIME. THE LATEST HI-RES MODELS INCLUDING THE HRRR INDICATE AT LEAST SCATTERED THUNDERSTORMS WILL DEVELOP OVER OUR REGION THIS AFTERNOON... PRIMARILY OVER THE MOUNTAINS AND FOOTHILLS SPREADING NE INTO THE VA PIEDMONT LATE THIS AFTERNOON AS WELL. WE WILL CONTINUE THE CHANCE CATEGORY POP FOR THOSE ZONES THIS AFTERNOON. EVEN MORE PROBLEMATIC MAY BE THE POSSIBLE LINE OF CONVECTION THAT THE HI-RES MODELS AND EVEN A FEW OF THE OPERATIONAL MODELS ARE PICKING UP ON ACROSS KY/TN THIS AFTERNOON. SOME OF THESE MODELS INDICATE A POTENTIAL MCS THAT MAY HOLD TOGETHER LONG ENOUGH TO SURGE INTO FAR SW VA... SOUTHERN WVA... AND POSSIBLY NORTHWEST NC BETWEEN 00Z AND 06Z TONIGHT. IT IS UNCLEAR HOW STRONG OR HOW FAST THIS CONVECTION WOULD BE AT THE CURRENT TIME. IF THIS APPEARS MORE LIKELY IN THE MODEL RUNS TODAY... THERE MAY BE A CONCERN WITH FLASH FLOODING THIS EVENING. WE WILL GO WITH HIGH CHANCE TO LOW END LIKELY THIS EVENING TO COVER THIS POTENTIAL. THE SLIGHT RISK FOR SEVERE CONVECTION CONTINUES TO BE JUST WEST OF OUR REGION TODAY INTO TONIGHT. CONDITIONS TODAY WILL BE WARM AND HUMID WITH THE SOUTHERLY FLOW OUT AHEAD OF THE APPROACHING COLD FRONT AND UPPER TROUGH. HIGHS TEMPERATURES SHOULD REACH THE MID 70S IN THE MOUNTAINS TO THE MID 80S IN THE SOUTHEAST. LOWS TONIGHT WILL DIP BACK INTO THE 50S TO MID 60S SE. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 320 AM EDT WEDNESDAY... A LEAD SURFACE TROUGH OR CONVECTIVE OUTFLOW MAY AFFECT THE REGION BEFORE THE ACTUAL COLD FRONT ARRIVES THURSDAY. THIS MAY AFFECT THE CONVECTIVE CHANCES GREATLY AS THE MAIN COLD FRONT ARRIVES THURSDAY. OTHERWISE... A PERIOD OF LIKELY POP CAN BE EXPECTED WITH THE FRONT THURSDAY... POSSIBLY LASTING INTO THE EARLY EVENING AROUND DANVILLE. LACK OF HEATING THURSDAY... ESPECIALLY WEST OF THE BLUE RIDGE MAY ALSO LIMIT DESTABILIZATION. THE AREA WITH THE BETTER INSOLATION COULD BE SOUTHSIDE VA/NW NC PIEDMONT. AT THIS TIME...THE STORM PREDICTION CENTER HAS A 5 PERCENT THREAT OF SVR WX MAINLY OVER THE PIEDMONT AND TIDEWATER AREAS OF VA/NC. THE FRONT WILL BE EAST OF THE AREA GOING INTO THURSDAY EVENING WITH LINGERING SHORTWAVE INDUCED SHOWERS ACROSS THE MTNS OVERNIGHT. THE MAIN SHORTWAVE SHIFTS EAST BY 12Z FRIDAY WITH DRIER AND COOLER AIR ARRIVING. HIGHS FRIDAY WILL RANGE FROM THE LOWER TO MID 60S WEST TO THE LOWER TO MID 70S EAST. FRIDAY NIGHT AND SATURDAY: QUITE WEATHER IS EXPECTED TO RETURN FOR THE REST OF THE SHORT TERM FORECAST... WITH THE MID LEVEL TROUGH AXIS HAVING PUSHED TO THE EAST OF THE AREA BY FRIDAY EVENING AND HIGH PRESSURE AT THE SURFACE BUILDING INTO THE REGION FOR THIS TIME FRAME. THIS WILL YIELD GENERALLY COOL AND DRY CONDITIONS... WITH BELOW NORMAL TEMPS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 130 PM EDT TUESDAY FOR THE LONG RANGE FORECAST...THE MODELS KEEP A TROUGH IN PLACE EARLY ON AND THEN GO MORE TOWARD A ZONAL TO RIDGE CONFIGURATION BY THE END OF THE PERIOD. WE SHOULD BE MAINLY DRY AS SFC HIGH BUILDS ACROSS THIS WEEKEND...SO WEEKEND HOLIDAY PLANS ARE LOOKING GOOD FOR OUTDOOR ACTIVITIES AT LEAST SATURDAY...AS THE LATEST ECMWF SHOWS ANOTHER WEAK SHORTWAVE PUSHING ACROSS BY SUNDAY AND MAY BRING SOME SHOWERS ACROSS THE MTN EMPIRE OF SW VA/INTO THE NC MTNS SUNDAY MORNING. THE FLOW SWINGS MORE TOWARD THE SOUTHEAST SUNDAY EVENING INTO EARLY NEXT WEEK WITH INCREASING HUMIDITY AND TEMPS. MODELS KEEPING MORE ACTIVE WEATHER ACROSS THE OHIO VALLEY AND WEST...ALTHOUGH A WESTERLY FLOW ALOFT CAN BRING STORMS WORKING EAST INTO THE MTNS. GIVEN WPC SOLUTION OF THE ECMWF ENSEMBLE WILL KEEP THE FORECAST MORE ON THE LOW CHANCE SIDE...BUT IF THE 12Z ECMWF VERIFIES WE COULD BE GETTING SOAKED AGAIN MONDAY-WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 140 PM EDT WEDNESDAY... SCATTERED MVFR/IFR CONVECTION DEVELOPING IN THE WARM UNSTABLE AIR ACROSS CWA THIS AFTERNOON. THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR ACROSS WESTERN TAF SITES OF BLF/LWB/RNK. RNKWRF ARW SHOWED GOOD COVERAGE OF STORM ACROSS THE MOUNTAINS THIS AFTERNOON INTO TONIGHT. ECMWF/GFS GENERALLY CONSISTENT ON A LINE OF STRONG THUNDERSTORMS MOVING INTO FAR SW VA FROM KY/TN IN THE 00Z-04Z TIME FRAME...THEN GENERALLY DISSIPATING AS MOVE EAST. FOR THE EAST... THERE IS POTENTIAL TSRA DEVELOPMENT ACROSS THE NC PIEDMONT...LIFTING NORTHWARD TOWARD LYH/DAN/EVEN ROA BY LATE AFTERNOON INTO THIS EVENING. S-SW WINDS 5-10KTS THROUGH TAF VALID PERIOD...WITH LOW END GUSTS ACROSS THE PIEDMONT. AREAS OF FOG WILL DEVELOP TONIGHT INTO WEDNESDAY MORNING WHERE RAIN FALLS THIS AFTERNOON INTO THIS EVENING. MEDIUM TO HIGH CONFIDENCE IN CIGS/VSBYS THROUGH TAF VALID PERIOD. HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/JH/KK SHORT TERM...WP LONG TERM...WP AVIATION...KK/RAB
Hazardous weather outlook, May 22, 2:16 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 216 PM EDT WED MAY 22 2013 NCZ001-018-VAZ007-009-010-012-015-WVZ042-043-045-231830- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-SUMMERS- GREENBRIER- 216 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND QUARTER- SIZED HAIL. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN...RESULTING IN LOCALIZED AREAS OF FLOODING OR FLASH FLOODING...MAINLY ACROSS WATAUGA...ASHE...SMYTH...AND TAZEWELL WHERE THE GROUND IS SATURATED FROM PREVIOUS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-003-019-020-VAZ011-013-014-016>020-WVZ044-231830- ALLEGHANY NC-SURRY-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-MONROE- 216 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ022>024-032>035-043>047-058-059-231830- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 216 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AND EARLY THURSDAY. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 1:25 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EDT WED MAY 22 2013
WVZ043-221815-
SUMMERS WV-
125 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 215 PM EDT
* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HINTON...MOVING NORTHEAST AT 15 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
SANDSTONE...
BUCK...
HIX...
AND ELTON.
LAT...LON 3777 8069 3752 8090 3763 8106 3770 8098
3771 8097 3770 8092 3768 8090 3768 8088
3773 8090 3774 8092 3778 8090 3782 8094
3787 8080
TIME...MOT...LOC 1721Z 206DEG 14KT 3766 8092
CFLocal storm report, May 22, 2:11 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL TROUT 36.40N 81.62W
05/22/2013 M1.00 INCH ASHE NC TRAINED SPOTTER
&&
EVENT NUMBER RNK1301392
KKSpecial weather statement, May 22, 2:14 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT WED MAY 22 2013
VAZ019-020-WVZ045-221845-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
214 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
EXTREME EAST CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST
VIRGINIA...
* UNTIL 245 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF NEOLA TO CALLAGHAN...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF MARLINTON TO COVINGTON CITY...AND MOVING NORTHEAST
AT 35 MPH.
* PEA SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
JORDAN MINES...
HOT SPRINGS...
NATURAL WELL...
CALLAGHAN...
AND CALLISON.
LAT...LON 3803 7980 3764 8012 3805 8012 3806 7997
3811 7993 3813 7995 3815 7992 3818 7992
3827 7980
TIME...MOT...LOC 1813Z 210DEG 29KT 3806 8004 3777 8007
DSLocal storm report, May 22, 2:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL PULASKI 37.05N 80.80W
05/22/2013 E1.00 INCH PULASKI VA PUBLIC
&&
EVENT NUMBER RNK1301393
FISHERSpecial weather statement, May 22, 3:00 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT WED MAY 22 2013
VAZ014-018-022-221930-
CRAIG VA-ROANOKE VA-MONTGOMERY VA-
300 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
NORTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BLACKSBURG...MOVING EAST AT 25 MPH.
* PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CATAWBA...
BRADSHAW...
ELLISTON-LAFAYETTE...
AND MC DONALDS MILL.
LAT...LON 3724 8008 3719 8045 3728 8050 3732 8044
3733 8045 3734 8044 3747 8013
TIME...MOT...LOC 1856Z 250DEG 20KT 3726 8039
MBSSpecial weather statement, May 22, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT WED MAY 22 2013
VAZ007-221945-
TAZEWELL VA-
308 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF TIPTOP TO CLIFFIELD...OR ALONG A LINE EXTENDING FROM
12 MILES SOUTH OF WELCH TO 8 MILES EAST OF RICHLANDS...AND MOVING
NORTHEAST AT 10 MPH.
* DIME SIZE HAIL IS EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LAT...LON 3721 8156 3722 8154 3723 8152 3726 8150
3725 8148 3712 8156 3696 8170 3697 8171
TIME...MOT...LOC 1904Z 213DEG 7KT 3726 8152 3705 8166
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:09 PM EDT | Special Weather Statement | RNK | Grayson | 66 min |
| May 21, 8:22 PM EDT | Special Weather Statement | RNK | Wythe | 53 min |
| May 21, 9:11 PM EDT | Special Weather Statement | RNK | Bland | 34 min |
| May 21, 9:13 PM EDT | Special Weather Statement | RNK | Smyth | 32 min |
| May 21, 9:32 PM EDT | Special Weather Statement | RNK | Bland | 28 min |
| May 21, 9:44 PM EDT | Special Weather Statement | RNK | Smyth | 31 min |
| May 21, 9:57 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 3 hr |
| May 22, 12:50 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 55 min |
| May 22, 12:59 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 3 hr |
| May 22, 1:18 PM EDT | Special Weather Statement | RNK | Alleghany | 42 min |
| May 22, 2:06 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 39 min |
| May 22, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Pulaski | 50 min |
| May 22, 2:14 PM EDT | Special Weather Statement | RNK | Alleghany | 31 min |
| May 22, 2:35 PM EDT | Areal Flood Advisory | RNK | Wythe | 115 min |
| May 22, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 38 min |
| May 22, 3:00 PM EDT | Areal Flood Advisory | RNK | Tazewell | 2 hr |
| May 22, 3:00 PM EDT | Special Weather Statement | RNK | Roanoke | 30 min |
| May 22, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery | 50 min |
| May 22, 3:24 PM EDT | Special Weather Statement | RNK | Wythe | 36 min |
| May 22, 3:26 PM EDT | Areal Flood Advisory | RNK | Carroll, Wythe | 2 hr |
| May 22, 3:32 PM EDT | Areal Flood Advisory | RNK | Craig, Montgomery, Roanoke | 118 min |
| May 22, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke | 23 min |
| May 22, 3:45 PM EDT | Flash Flood Warning | RNK | Tazewell | 3 hr |
| May 22, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 33 min |
| May 22, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 29 min |
| May 22, 4:02 PM EDT | Special Weather Statement | RNK | Patrick | 43 min |
| May 22, 4:07 PM EDT | Areal Flood Advisory | RNK | Alleghany | 113 min |
| May 22, 4:17 PM EDT | Special Weather Statement | RNK | City of Galax | 28 min |
| May 22, 4:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 40 min |
| May 22, 4:25 PM EDT | Areal Flood Advisory | RNK | City of Galax | 65 min |
| May 22, 4:34 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 26 min |
| May 22, 4:44 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| May 22, 4:48 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| May 22, 4:56 PM EDT | Special Weather Statement | RNK | Franklin, Patrick | 34 min |
| May 22, 5:05 PM EDT | Special Weather Statement | RNK | City of Covington | 25 min |
| May 22, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 30 min |
| May 22, 5:16 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| May 22, 5:20 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| May 22, 5:22 PM EDT | Special Weather Statement | RNK | Bedford | 23 min |
| May 22, 5:25 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 35 min |
| May 22, 5:37 PM EDT | Special Weather Statement | RNK | Bath | 53 min |
| May 22, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 51 min |
| May 22, 5:42 PM EDT | Special Weather Statement | RNK | Montgomery | 33 min |
| May 22, 6:05 PM EDT | Special Weather Statement | RNK | Henry | 25 min |
| May 22, 6:07 PM EDT | Special Weather Statement | RNK | Montgomery | 23 min |
| May 22, 6:16 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 29 min |
| May 22, 6:34 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Buena Vista, City of Lexington | 116 min |
| May 22, 6:38 PM EDT | Areal Flood Warning | RNK | Tazewell | 3 hr |
| May 22, 6:39 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 36 min |
| May 22, 6:40 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| May 22, 6:43 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 17 min |
| May 22, 7:09 PM EDT | Special Weather Statement | RNK | Amherst | 36 min |
| May 22, 7:16 PM EDT | Special Weather Statement | RNK | Franklin, Henry, City of Martinsville | 29 min |
| May 21, 8:21 PM EDT | Special Weather Statement | RNK | Stokes | 24 min |
| May 22, 12:27 PM EDT | Special Weather Statement | RNK | Ashe | 63 min |
| May 22, 1:15 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 45 min |
| May 22, 2:07 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga | 6 hr |
| May 22, 3:02 PM EDT | Areal Flood Advisory | RNK | Ashe, Watauga, Wilkes | 118 min |
| May 22, 3:14 PM EDT | Special Weather Statement | RNK | Ashe | 31 min |
| May 22, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Wilkes | 28 min |
| May 22, 6:46 PM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| May 22, 7:50 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 25 min |
| May 21, 8:35 PM EDT | Special Weather Statement | RNK | Mercer | 25 min |
| May 21, 9:09 PM EDT | Special Weather Statement | RNK | Summers | 36 min |
| May 21, 10:01 PM EDT | Special Weather Statement | RNK | Summers | 29 min |
| May 22, 1:25 PM EDT | Special Weather Statement | RNK | Summers | 50 min |
| May 22, 2:59 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 2 hr |
| May 22, 3:13 PM EDT | Areal Flood Advisory | RNK | Summers | 2 hr |
| May 22, 3:30 PM EDT | Special Weather Statement | RNK | Summers | 30 min |
| May 22, 4:07 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 53 min |
| May 22, 5:06 PM EDT | Special Weather Statement | RNK | Greenbrier | 9 min |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.